leg pain after cortisone injection

leg pain after cortisone injection

Welcome to Spine-health’s Sciatica, Leg Pain and Radiculopathy patient community. You can also read doctor approved Sciatica and Leg Pain Articles and watch Sciatica Videos.
6 posts / 0 new
Last post
carolyoyo
Offline
Last seen: 2 years 10 months ago
Title: Member
Joined: 07/27/2008 - 3:02pm
leg pain after cortisone injection

Hi,

I had an epidural cortisone injection May 20, 2008. My pain increased dramatically. The Doc said it would go away. It has not. I just had an EMG (by another doctor) that showed acute(new) nerve damage.

What did the first Doctor do? He must have damaged the nerve. I'm on 300mg of Lyrica and sleeping a lot. I am working about half time and pretty D**n depressed.

The MRI fter the injection doesn't show anything unusual. I trusted this doctor and now my whole life has changed. I know nerves heal, but slowly.

Any advise or words of comfort? Please no horror stories.

I so regret getting the injection. I really didn't need it but the doc said it would speed up the physical therapy and it was no big deal. Now I'm in constant pain, where I was in very small discomfort before.

Carol

advertisement
gar0262
gar0262's picture
Offline
Last seen: 3 years 1 month ago
Title: Member
Joined: 08/06/2008 - 5:35pm
That scares me

Hi Carol,
I am scheduled for my first ESI on Tues., so reading your post scares me some. I know there are risks involved with any procedure, I am sorry for what you are going thru. I hope you do get better. Like we need to add anything else to what we are going through huh?

serenity (not verified)
Title: Member
Post ESI pain

Good Morning Carol, I had a ESI on May 25th with increased pain after the injection. I was told there is no guarantees when a procedure is done. It effects everyone differently, that doesn't make us feel any better. I was more hopping mad when my pain increased, I knew there was a chance of no difference but like you was not prepared for more intense pain. It will subside, it will take time, apparently the agitated nerves didn't want to have anything to do with any liquid or contrast material near them. The comment they used initially was that my nerves would be soothed and bathed in cortizone. didn't happen. The body has a natural ability to heal and it's own healing intelligence and it will get better. I know to ask you to have patience right now is asking alot, but it will decrease slowly but surely. At the very least we will not be getting any more ESI, another thing we have ruled out. Take Care!

dannydoyle16
Offline
Last seen: 4 years 4 months ago
Title: Member
Joined: 07/04/2010 - 11:02am
Serenity, thanks for your

Serenity, thanks for your calming words. Im going thru something similar to Carol. Got a cortisone injection in the lumbar facet joints ten days ago, only to experience a sharp decline in condition. Crippling in some ways. I was convinced to get the epidural despite many misgivings, being told this will bring you relief, but more importantly it will be a diagnostic tool. I should have just got a nerve block to pin down or rule out a diagnosis. Carol, we have to believe the body is undefeated thus far in our lives, and it will once again endure and find a way to turn the corner. Slainte

silverbeam
Offline
Last seen: 2 years 7 months ago
Title: Member
Joined: 05/23/2010 - 1:16pm
ESI

I just had a ESI yesterday it has already helped a little was I told that I most likely would need another one due to the amount of pain I've been in. if this doesn't last long enough I'll be looking for a surgeon.

silverbeam
Offline
Last seen: 2 years 7 months ago
Title: Member
Joined: 05/23/2010 - 1:16pm
2 days

well it's been 48+ hours and some improvement but I'll be looking for a 2nd shot next week if that doesn't get me close to where I want to be then it's time to talk to the surgeon again.